Alert archive / Arizona / Freeze Warnings in 2020

Freeze Warning 2, NWS Tucson, AZ

February 3, 2020Pima County, Arizona

NWS Tucson, AZ issued this freeze warning at Feb 3, 2020, 3:23 AM MST for Pima County, Arizona. It took effect at Feb 4, 2020, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2020, 3:23 AM MST (10:23 UTC)
In effect from
Feb 4, 2020, 11:00 PM MST
Expired
Feb 5, 2020, 9:00 AM MST
In force
10 hr
Issued by
NWS Tucson, AZ

County Pima County, AZ

The radar

The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 10.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2020-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2020-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3791 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS75 KTWC 031023
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
323 AM MST Mon Feb 3 2020

AZZ502-504>506-040000-
/O.UPG.KTWC.HZ.A.0001.200204T0900Z-200204T1600Z/
/O.NEW.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.UPG.KTWC.HZ.A.0002.200205T0600Z-200205T1600Z/
/O.NEW.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
323 AM MST Mon Feb 3 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST
WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging from
  28 to 32 degrees are possible. For the Hard Freeze Warning,
  temperatures mainly ranging fro 20 to 26 degrees are possible.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-040000-
/O.UPG.KTWC.FZ.A.0001.200204T0900Z-200204T1600Z/
/O.NEW.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.UPG.KTWC.FZ.A.0002.200205T0600Z-200205T1600Z/
/O.NEW.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
323 AM MST Mon Feb 3 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST
WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging
  from 29 to 32 degrees are possible.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ509>511-040000-
/O.EXA.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/
Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
323 AM MST Mon Feb 3 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper Gila River Valley, White Mountains of Graham and 
  Greenlee Counties and Galiuro and Pinaleno Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507-508-512>514-040000-
/O.CON.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, 
and Summerhaven
323 AM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Chiricahua Mountains and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
6 follow-up statements
472 
WWUS75 KTWC 032217
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
317 PM MST Mon Feb 3 2020

AZZ502-504>506-041130-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
317 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM MST WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging from
  28 to 32 degrees are expected. For the Hard Freeze Warning,
  temperatures mainly ranging from 20 to 26 degrees are expected.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-041130-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
317 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM
MST WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging
  from 29 to 32 degrees are expected.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ507>514-040200-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
317 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Chiricahua Mountains and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
622 
WWUS75 KTWC 040203 
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
703 PM MST Mon Feb 3 2020

AZZ507>514-040315-
/O.EXP.KTWC.WI.Y.0001.000000T0000Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
703 PM MST Mon Feb 3 2020

...WIND ADVISORY HAS EXPIRED...

The wind will continue to diminish in speed this evening. Thus,
the advisory was allowed to expire. 

$$

AZZ502-504>506-041015-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
703 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM MST WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging 
  from 28 to 32 degrees are expected. For the Hard Freeze 
  Warning, temperatures mainly ranging from 20 to 26 degrees are 
  expected.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-041015-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
703 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM
MST WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging 
  from 29 to 32 degrees are expected.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
149 
WWUS75 KTWC 041015
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
315 AM MST Tue Feb 4 2020

AZZ504-041800-
/O.CAN.KTWC.FZ.W.0001.000000T0000Z-200204T1600Z/
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tucson Metro Area-
Including the cities of Tucson, Green Valley, Marana, and Vail
315 AM MST Tue Feb 4 2020

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST WEDNESDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...For the Hard Freeze Warning, temperatures mainly ranging
  from 20 to 26 degrees are expected.

* WHERE...Tucson Metro Area.

* WHEN...From 11 PM this evening to 9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ502-505-506-041800-
/O.CON.KTWC.FZ.W.0001.000000T0000Z-200204T1600Z/
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-South Central Pinal County-
Southeast Pinal County-
Including the cities of Sells, Picacho Peak State Park, Mammoth, 
and Oracle
315 AM MST Tue Feb 4 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging from
  29 to 32 degrees are expected. For the Hard Freeze Warning, 
  temperatures mainly ranging from 22 to 28 degrees are expected.

* WHERE...Tohono O'odham Nation, South Central Pinal County and 
  Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-041800-
/O.CON.KTWC.FZ.W.0001.000000T0000Z-200204T1600Z/
/O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
315 AM MST Tue Feb 4 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MST WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging 
  from 29 to 32 degrees are expected.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
300 
WWUS75 KTWC 041708
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1008 AM MST Tue Feb 4 2020

AZZ502-504>506-051000-
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
1008 AM MST Tue Feb 4 2020

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST WEDNESDAY...

* WHAT...Temperatures mainly ranging from 22 to 28 degrees are 
  expected.

* WHERE...Most of Southeast Arizona.

* WHEN...From 11 PM tonight to 9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-051000-
/O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
1008 AM MST Tue Feb 4 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MST WEDNESDAY...

* WHAT...Temperatures mainly ranging from 29 to 32 degrees are 
  expected.

* WHERE...Western Pima County.

* WHEN...From 11 PM tonight to 9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will damage crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
050 
WWUS75 KTWC 051015
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
315 AM MST Wed Feb 5 2020

AZZ502-504>506-052300-
/O.NEW.KTWC.HZ.W.0002.200206T0600Z-200206T1600Z/
/O.CON.KTWC.HZ.W.0001.000000T0000Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
315 AM MST Wed Feb 5 2020

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
MST THURSDAY...

* WHAT...For the first Hard Freeze Warning, temperatures ranging
  from 22 to 28 degrees. For the second Hard Freeze Warning,
  temperatures ranging from 24 to 30 degrees.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...The first Hard Freeze Warning is in effect until 9 AM MST
  this morning. The second Hard Freeze Warning, from 11 PM tonight 
  to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-051600-
/O.CON.KTWC.FZ.W.0002.000000T0000Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
315 AM MST Wed Feb 5 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Temperatures ranging from 29 to 32 degrees this morning.

* WHERE...Western Pima County.

* WHEN...Through 9 AM MST this morning.

* IMPACTS...Frost and freeze conditions will damage crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
161 
WWUS75 KTWC 051612
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
912 AM MST Wed Feb 5 2020

AZZ502-504>506-052300-
/O.EXP.KTWC.HZ.W.0001.000000T0000Z-200205T1600Z/
/O.CON.KTWC.HZ.W.0002.200206T0600Z-200206T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
912 AM MST Wed Feb 5 2020

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST THURSDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...From 11 PM tonight to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-051715-
/O.EXP.KTWC.FZ.W.0002.000000T0000Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
912 AM MST Wed Feb 5 2020

...FREEZE WARNING HAS EXPIRED...

Temperatures ranged from the upper 20s to lower 30s in western
Pima County this morning. Overnight lows are not expected to be
quite as cold tonight.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Feb 2, 3:50 PM MST, 11 hours 33 minutes earlier.

Area forecast discussion, Feb 2, 3:50 PM MST, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
350 PM MST Sun Feb 2 2020

.SYNOPSIS...Gusty winds on Monday as a weather system moves across
the area. Expect scattered valley rain and mountain snow showers
especially east of Tucson through Tuesday, but precipitation amounts
will be light. Much colder temperatures will also occur Tuesday into
Wednesday, with a hard freeze likely Tuesday night. Dry conditions
with a warming trend will then prevail Thursday into next weekend.

&&

.DISCUSSION...Upper trough over the Pacific Northwest and Great Basin
this afternoon will move eastward into the intermountain west and
southwest CONUS on Monday. Various 02/12Z models have generally
trended downward with precip chances associated with this system,
especially from Tucson westward. However, the official forecast
continues with scattered valley rain and mountain snow showers
Monday, with the best precip chances northeast of Tucson. Any precip
amounts will be quite light, with rain amounts under 0.10 inch, and
snow accumulations to perhaps 1-2 inches at the highest peaks.

The main impact from the system on Monday appears to be cooler
temperatures, but particularly breezy to windy conditions. The
strongest winds should occur southeast of Tucson. As such, the
inherited High Wind Watch was changed to a Wind Advisory that is in
effect from 10 am to 7 pm MST Monday. Please refer to AWIPS product
PHXNPWTWC /WMO header WWUS75 KTWC/ for detail. Winds will diminish
Monday evening.

The upper trough is progged to become quasi-stationary over the Four
Corners region Monday night into Tuesday. The models suggest that
moisture will be adequate to support isolated to scattered valley
rain and mountain snow shower east of Tucson Monday night into
Tuesday. Snow levels by Tuesday afternoon should fall to valley
floors east of Tucson. Thus, would not be surprised if snow
accumulations around 1 or perhaps 2 inches briefly occur especially
closer to the New Mexico state line before precip ends Tuesday
evening.

Much colder temperatures will prevail Tuesday through Wednesday as
the flow aloft becomes increasingly northerly, and as the upper
trough moves eastward into the central/southern Rockies. The various
02/12Z guidance suggests a few degrees of warming Monday night/
Tuesday morning versus previous guidance. Thus, forecast confidence
is fairly low at this time regarding the inherited Freeze/Hard Freeze
Watch for Monday night/Tuesday morning.

However, forecast confidence is quite high that a widespread Hard
Freeze will occur Tuesday night into Wednesday morning. This period
may have the highest impact, especially for the Tucson metro area,
where low temperatures around daybreak Wednesday should generally
range in the lower to mid 20s.

Thereafter, northwesterly flow aloft Thursday through Saturday will
bring dry conditions with a warming trend. The focus of attention by
next Sunday turns toward a strongly digging upper low over the Great
Basin/central California region. The flow aloft across southeast
Arizona will become increasingly southwesterly ahead of this system.
However, precip-free conditions are forecast to continue next Sunday
with above normal daytime temperatures.

&&

.AVIATION...Valid through 04/00Z.
Scattered valley -SHRA and mountain -SHSN especially east of KTUS
Monday. Otherwise, SCT-BKN clouds above 20k ft MSL this evening then
cloud decks lowering to 10k-15k ft MSL late tonight and continuing
into Monday afternoon. Surface wind sely to swly 8-18 kts with gusts
to 25 kts tonight, then surface wind swly to nwly 10-25 kts with
gusts of 25-40 kts Monday. The strongest speeds should occur Monday
afternoon, and the highest speeds should also prevail southeast of
KTUS, and particularly in vicinity of KFHU and KDUG. Surface wind
diminishing shortly after valid period. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Gusty southwest to northwest winds Monday as a
weather system moves across the area. This system will also bring a
chance of valley rain and mountain snow showers into Tuesday. The
bulk of any precipitation will be east of Tucson, and most
precipitation amounts will be quite light. Much colder temperatures
Tuesday into Wednesday followed by dry conditions, a warming trend,
and normal diurnal wind trends Thursday into next Sunday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM MST Monday for AZZ507-508-512>514.

Hard Freeze Watch from late Monday night through Tuesday morning for
AZZ502-504>506.

Freeze Watch from late Monday night through Tuesday morning for
AZZ501.

Hard Freeze Watch from Tuesday evening through Wednesday morning for
AZZ502-504>506.

Freeze Watch from Tuesday evening through Wednesday morning for
AZZ501.

&&

DISCUSSION...Francis
AVIATION...Pawlak
FIRE WEATHER...Pawlak

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:23 AM MSTFreeze WarningTWCPima, Pinal30 hr
Feb 3, 3:23 AM MSTHard Freeze WarningTWCPima, Pinal54 hr

Nearby

Freeze Warnings in Arizona, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.